Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 116, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2013, 2:54 PM CDT for Lincoln County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2013, 2:54 PM CDT (19:54 UTC)
- Expired
- May 29, 2013, 3:45 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:50 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 29, 12:50 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1250 PM CDT WED MAY 29 2013 .SYNOPSIS... ISSUED AT 400 AM CDT WED MAY 29 2013 WIDESPREAD THUNDERSTORMS CONTINUE ACROSS THE NORTHERN HALF OF THE FORECAST AREA ATTM. AT THIS TIME...THE STRONGER THUNDERSTORMS WERE LOCATED ACROSS NORTH CENTRAL NEBRASKA...MAINLY ALONG AND EAST OF HIGHWAY 7 FROM AINSWORTH TO NORTH OF BREWSTER. CURRENT WV IMAGERY CONTINUES TO INDICATE A TANDEM OF SHORTWAVES ACROSS THE CENTRAL PLAINS AND CENTRAL ROCKIES. THE FIRST WAS LIFTING ACROSS NORTHERN NEBRASKA ATTM AND WAS THE MAIN UPPER LEVEL SUPPORT FOR THE ONGOING THUNDERSTORMS. A SECOND...STRONGER DISTURBANCE WAS LOCATED OVER NRN UT AND WAS LIFTING TO THE ENE INTO SWRN WYOMING ATTM. AT THE SURFACE...LOW PRESSURE WAS LOCATED OVER SERN COLORADO WITH A WARM FRONT EXTENDING FROM NORTHWESTERN KS INTO NERN NEBRASKA. TEMPERATURES AS OF 3 AM WERE IN THE MID 50S TO LOWER 60S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT WED MAY 29 2013 THE MAIN FORECASTING CHALLENGE CONTINUES TO BE PRECIPITATION CHANCES AND THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STRONG SHORTWAVE AND AN ASSOCIATED TROUGH OF LOW PRESSURE ALOFT WILL LIFT INTO NERN PORTIONS OF WYOMING THEN THE BLACK HILLS OVER THE NEXT 24 HRS. A WELL DEFINED DRY LINE WILL EXIST LATER THIS AFTERNOON OVER SWRN NEBRASKA AND WESTERN KS...WITH A SURFACE TROUGH EXTENDING ACROSS THE PANHANDLE. CONVECTION SHOULD BEGIN TO BREAK OUT ALONG THE DRYLINE LATER THIS AFTERNOON AS THE CAP WEAKENS SIGNIFICANTLY ACROSS WESTERN KS. DECENT BULK SHEAR EXISTS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA AND WESTERN KS...SO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS THEY LIFT NEWD INTO SWRN NEBRASKA. LIKE YESTERDAY...MID LEVEL LAPSE RATES ARE VERY STEEP IN THE H850 TO H700 LEVEL SO VERY LARGE HAIL WILL BE THE MAIN SEVERE THREAT. FURTHER NORTH SOME CONVECTION MAY FIRE ALONG THE SURFACE TROUGH IN THE NEBR PANHANDLE BUT DECREASED CAPE FURTHER NORTH MAY LIMIT SEVERE POTENTIAL LATER TODAY. AS FOR TIMING...AT THIS TIME...BASED ON WHERE THE UPPER LEVEL TROUGH AND SHORTWAVES ARE LOCATED...MOST OF THE THUNDERSTORMS SHOULD EXIT THE FORECAST AREA BY MIDNIGHT. THE EXCEPTION WILL BE IN THE FAR NORTHEAST...WHERE IT MAY POSSIBLY LINGER THROUGH 06Z TONIGHT BASED ON THE OFF HOUR NAM SOLN. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 400 AM CDT WED MAY 29 2013 UPPER LEVEL TROUGH/LOW WILL BECOME A CLOSED LOW OVER THE NORTHERN PLAINS /DAKOTAS/ DURING THE DAY ON THURSDAY. THEN THE LOW WILL SLOWLY ROTATE EASTWARD INTO THE WEEKEND. THE OPERATIONAL GFS ROTATES THE LOW FURTHEST TO THE SOUTH...NEARING THE NEB/S DAKOTA BORDER...WHILE THE REST OF THE MODELS TAKE MORE OF A STRAIGHT EASTWARD MOVEMENT...CLOSER TO THE N/S DAKOTA BORDER. AS A RESULT THE GFS DOES PUSH PRECIP FURTHER TO THE S...INTO THE CWA FRIDAY NIGHT...NEARLY ALL OF THE CWA. FORECAST DOES WRAP MOISTURE INTO THE CWA...HOWEVER NOT AS FAR AS THE GFS WOULD SUGGEST. UNTIL THEN...FOR THURSDAY INTO EARLY FRIDAY...WILL SEE A COUPLE OF WAVES ROTATE AROUND THE LOW...WHICH COULD SET OFF SOME ISOLATED ACTIVITY. BEST INSTABILITY IS FURTHER SOUTH AND EAST...ALONG THE PACIFIC COLD FRONT...HOWEVER CAN NOT RULE OUT SOME SHOWERS OR EVEN A FEW RUMBLES OF THUNDER. HIGHEST PROBS ARE CLOSEST TO THE LOW...AND NEAR THE NORTHERN NEB BORDER. TEMPS REMAIN COOL ACROSS THE NW...60S...WHERE MORE CLOUDS/ACTIVITY IS EXPECTED. ELSEWHERE HIGHS SHOULD PUSH INTO THE 70S...MAY 80 ACROSS FAR SW NEB WITH MORE SUN. SATURDAY AS THE LOW ROTATES TOWARDS THE GREAT LAKES...A REINFORCING PUSH OF COOL AIR AND A LOW CHANCE FOR POPS WILL HELP TO KEEP TEMPS IN THE 60S FOR NEARLY ALL...WHICH WILL BE BELOW NORMAL. BY THE END OF THE WEEKEND INTO NEXT WEEK THE NEXT TROUGH WILL DIG TOWARDS THE NORTHERN/CENTRAL ROCKIES. SOUTHWEST FLOW WILL BRING A CHANCE FOR A RETURN TO A MORE ACTIVE PATTERN. MEANWHILE A SURFACE HIGH WILL PUSH ACROSS THE GREAT LAKES/UPPER MISS RIVER VALLEY. SE SURFACE FLOW WILL BEGIN TO PUSH MOISTURE BACK INTO THE AREA. AS A RESULT MORE THUNDERSTORMS RETURN TO THE FORECAST MONDAY NIGHT INTO TUESDAY AFTER A SHORT BREAK SUNDAY AND EARLY MONDAY. HIGHS WILL LIKELY PUSH WELL INTO THE 70S OR 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1240 PM CDT WED MAY 29 2013 SCT TSTMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON. AREAS OF MVFR WILL ALSO RESIDE IN AREAS OF LOWER CLOUDS. THUNDERSTORMS EXPECTED TO QUITE WIDESPREAD MID TO LATE AFTERNOON...THEN DIMINISH THIS EVENING WITH IMPROVING OVERALL CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CLB SHORT TERM...CLB LONG TERM...MASEK AVIATION...TAYLOR
Hazardous weather outlook, May 29, 10:03 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1003 AM CDT WED MAY 29 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-301515- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1003 AM CDT WED MAY 29 2013 /903 AM MDT WED MAY 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. IN ADDITION TO THE SEVERE THREAT...HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY. AT THIS TIME THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, May 29, 1:33 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
133 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL CURTIS 40.63N 100.51W
05/29/2013 M1.00 INCH FRONTIER NE LAW ENFORCEMENT
HAIL LASTED FOR TEN MINUTES.
&&
TKECKSpecial weather statement, May 29, 1:33 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 133 PM CDT WED MAY 29 2013 NEZ026-038-291915- BLAINE NE-CUSTER NE- 133 PM CDT WED MAY 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER AND WESTERN BLAINE COUNTIES UNTIL 215 PM CDT... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUNNING...OR 18 MILES SOUTHWEST OF BREWSTER...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DUNNING... HAWLEY FLATS... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 230 AND 246. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KNUTSVIG
Local storm report, May 29, 1:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL MAXWELL 41.08N 100.53W
05/29/2013 E1.00 INCH LINCOLN NE PUBLIC
&&
CMARTINLocal storm report, May 29, 2:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
200 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 10 SSE HAYES CENTER 40.38N 100.95W
05/29/2013 E1.00 INCH HAYES NE PUBLIC
&&
CMARTINLocal storm report, May 29, 2:01 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
201 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 10 S HAYES CENTER 40.37N 101.02W
05/29/2013 E1.00 INCH HAYES NE PUBLIC
&&
CMARTINSpecial weather statement, May 29, 2:09 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 PM CDT WED MAY 29 2013 NEZ037-038-292000- CUSTER NE-LOGAN NE- 209 PM CDT WED MAY 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN AND NORTHWESTERN CUSTER COUNTIES UNTIL 300 PM CDT... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ARNOLD...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHWESTERN CUSTER COUNTY. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 239 AND 256. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KNUTSVIG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 52 min |
| May 28, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| May 28, 9:00 PM CDT | Tornado Warning | LBF | Deuel, Keith | 45 min |
| May 28, 10:10 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 50 min |
| May 28, 10:39 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 51 min |
| May 28, 10:54 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 51 min |
| May 28, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 45 min |
| May 28, 11:43 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 47 min |
| May 28, 11:51 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 39 min |
| May 29, 12:21 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 24 min |
| May 29, 12:47 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 43 min |
| May 29, 12:59 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 29, 1:07 AM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 38 min |
| May 29, 1:29 AM CDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 31 min |
| May 29, 2:15 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 45 min |
| May 29, 1:00 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 29, 1:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 40 min |
| May 29, 1:41 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 29, 1:52 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 53 min |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 29, 2:43 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 32 min |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 35 min |
| May 29, 3:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| May 29, 3:13 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| May 29, 3:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| May 29, 3:50 PM CDT | Tornado Warning | LBF | Custer | 25 min |
| May 29, 4:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| May 29, 4:06 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 39 min |
| May 29, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| May 29, 4:35 PM CDT | Tornado Warning | LBF | Custer | 25 min |
| May 29, 4:42 PM CDT | Flash Flood Warning | LBF | Custer | 3 hr |
| May 29, 4:58 PM CDT | Tornado Warning | LBF | Custer, Garfield, Loup | 32 min |
| May 29, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 41 min |
| May 29, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 46 min |
| May 29, 5:49 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 41 min |
| May 29, 5:51 PM CDT | Flash Flood Warning | LBF | Custer, Loup | 3 hr |
| May 29, 5:55 PM CDT | Flash Flood Warning | LBF | Garfield | 3 hr |
| May 29, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.